Alert archive / New York / Gale Warnings in 2024
Gale Warning 21, NWS New York, NY
NWS New York, NY issued this gale warning at Aug 8, 2024, 3:49 PM EDT. It took effect at Aug 9, 2024, 6:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2024, 3:49 PM EDT (19:49 UTC)
- In effect from
- Aug 9, 2024, 6:00 AM EDT
- Expired
- Aug 9, 2024, 10:43 PM EDT
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
585 WHUS71 KOKX 081949 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 349 PM EDT Thu Aug 8 2024 ANZ350-353-355-090900- /O.EXT.KOKX.SC.Y.0066.000000T0000Z-240809T1000Z/ /O.UPG.KOKX.GL.A.0015.240809T1800Z-240810T1000Z/ /O.NEW.KOKX.GL.W.0021.240809T1000Z-240810T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 349 PM EDT Thu Aug 8 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY... * WHAT...For the Small Craft Advisory, east winds 10 to 15 kt and seas around 5 feet. For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 11 feet expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EDT Friday. For the Gale Warning, from 6 AM Friday to 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Once the Gale Warning ends small craft advisory conditions remain on the waters into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ331-332-335-340-090900- /O.UPG.KOKX.SC.Y.0066.240809T1500Z-240810T1000Z/ /O.NEW.KOKX.GL.W.0021.240809T1000Z-240810T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 349 PM EDT Thu Aug 8 2024 ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt. Seas 2 to 4 feet on Long Island Sound. * WHERE...Long Island Sound, and Peconic and Gardiners Bays. * WHEN...From 6 AM Friday to 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Once the Gale Warning ends small craft advisory conditions remain on the waters into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ338-090900- /O.UPG.KOKX.SC.Y.0066.240809T1500Z-240810T1000Z/ /O.NEW.KOKX.GL.W.0021.240809T1000Z-240810T0600Z/ New York Harbor- 349 PM EDT Thu Aug 8 2024 ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 feet expected. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...From 6 AM Friday to 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ345-090900- /O.UPG.KOKX.GL.A.0015.240809T1800Z-240810T1000Z/ /O.NEW.KOKX.GL.W.0021.240809T1000Z-240810T1000Z/ South Shore Bays from Jones Inlet through Shinnecock Bay- 349 PM EDT Thu Aug 8 2024 ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and waves 1 to 2 feet expected. * WHERE...The Long Island south shore bays. * WHEN...From 6 AM Friday to 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
4 follow-up statements
999 WHUS71 KOKX 090729 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 329 AM EDT Fri Aug 9 2024 ANZ350-353-355-092100- /O.CON.KOKX.SC.Y.0066.000000T0000Z-240809T1000Z/ /O.CON.KOKX.GL.W.0021.240809T1000Z-240810T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 AM EDT Fri Aug 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...For the Small Craft Advisory, southeast winds 10 to 15 kt and seas around 5 feet. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EDT early this morning. For the Gale Warning, until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ338-092100- /O.CON.KOKX.GL.W.0021.240809T1000Z-240810T0600Z/ New York Harbor- 329 AM EDT Fri Aug 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 feet expected across the Lower Harbor. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ331-332-335-340-345-092100- /O.CON.KOKX.GL.W.0021.240809T1000Z-240810T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 329 AM EDT Fri Aug 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet on Long Island Sound expected. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
855 WHUS71 KOKX 091106 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 706 AM EDT Fri Aug 9 2024 ANZ338-100015- /O.CON.KOKX.GL.W.0021.000000T0000Z-240810T0600Z/ New York Harbor- 706 AM EDT Fri Aug 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 feet on the Lower Harbor, highest near the entrance. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ331-332-335-340-345-350-353-355-100015- /O.CON.KOKX.GL.W.0021.000000T0000Z-240810T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 706 AM EDT Fri Aug 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet on the ocean and 3 to 6 feet on Long Island Sound. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm, Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River, Long Island Sound East of the Mouth of the Connecticut River, Long Island Sound West of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
544 WHUS71 KOKX 091940 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 340 PM EDT Fri Aug 9 2024 ANZ338-100600- /O.CON.KOKX.GL.W.0021.000000T0000Z-240810T0600Z/ New York Harbor- 340 PM EDT Fri Aug 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 feet. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ331-332-335-340-345-350-353-355-100600- /O.CON.KOKX.GL.W.0021.000000T0000Z-240810T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 340 PM EDT Fri Aug 9 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm, Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River, Long Island Sound East of the Mouth of the Connecticut River, Long Island Sound West of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
074 WHUS71 KOKX 100243 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1043 PM EDT Fri Aug 9 2024 ANZ331-332-335-340-345-101000- /O.CAN.KOKX.GL.W.0021.000000T0000Z-240810T1000Z/ /O.NEW.KOKX.SC.Y.0067.240810T0243Z-240810T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1043 PM EDT Fri Aug 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ338-101000- /O.CAN.KOKX.GL.W.0021.000000T0000Z-240810T0600Z/ /O.NEW.KOKX.SC.Y.0067.240810T0243Z-240810T1000Z/ New York Harbor- 1043 PM EDT Fri Aug 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 feet. * WHERE...New York Harbor, including Raritan Bay and Sandy Hook Bay. * WHEN...Until 6 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-355-101545- /O.CAN.KOKX.GL.W.0021.000000T0000Z-240810T1000Z/ /O.NEW.KOKX.SC.Y.0067.240810T0243Z-240810T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1043 PM EDT Fri Aug 9 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...Until 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Aug 8, 2:30 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 8, 2:30 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
230 PM EDT Thu Aug 8 2024
.SYNOPSIS...
A stationary front across the Mid Atlantic today will begin to
lift north as a warm front, passing through the waters Friday
morning. Tropical storm Debby is forecast to weaken into a
depression and pass well west of the waters Friday night as it
interacts with an approaching frontal system. The associated cold
front will likely pass through the area Friday night into early
Saturday morning. Broad low pressure then remains north of the
area, with a few surface troughs/weak cold frontal passages
though the middle of next week.
Please refer to the latest official forecast on Debby from the
National Hurricane Center.
&&
.NEAR TERM /THROUGH TONIGHT/...
No significant changes at this time.
A band of showers continues to move northward through the lower
Hudson Valley and western Long Island, into southwestern
Connecticut at midday. And, additional showers remain possible
through tonight.
A strengthening subtrop ridge over the western Atlantic and a
digging upper low across the Upper Midwest into the Great Lakes
will help to funnel Tropical Storm Debby northward across inland
areas of the Carolinas. This will also force a stationary front
over the Mid Atlantic states northward later today, approaching
the area by daybreak Friday. This will keep the area in
generally weak warm advection with increasing chances of
showers. Airmass destabilizes late tonight as the warm front
approaches with some embedded thunderstorms possible after
midnight. The best chance will be from NYC and points north and
west. Any rainfall today into the first half of the night will
generally be light and scattered in nature. However, the
tropical nature of the airmass and efficient warm precip
processes could produce brief downpours especially late tonight
into Friday morning.
Cloud cover, easterly flow, and showers will result in another
day of small diurnals between morning lows and daytime highs.
Highs today are forecast to be in the upper 60s to lower 70s, 10
to 13 degrees below normal. Lows tonight will generally only
drop a few degrees. In addition, east winds will gradually veer
to the SE tonight with the airmass becoming increasingly humid
with dew points getting into the 70s for much of the area.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
The aforementioned upper low will be just north of the Great
Lakes on Friday, gradually working east and sending a strong
cold front toward the area. Debby by this time is forecast to be
a depression tracking north along the spine of the central
Appalachians. The system will interact with the approaching cold
front producing a band of heavy rain producing showers and
thunderstorms. The band will likely not enter areas north and
west of NYC until late afternoon or early evening Friday. Prior
to that time, warm advection showers/embedded thunderstorms will
lift across the area during the morning hours, most numerous
north and west of the NYC metro. Much of the area could then see
a prolonged dry period, especially from NYC and points east.
The heavy band of rain will then work east during the nighttime
hours. Trends the last couple of days have been for a faster
system with less rainfall for the forecast area. Rainfall
amounts from this morning into Saturday morning are forecast to
be between 1 and 2 inches, highest across inland areas due to a
strengthening southerly and enhanced orographic lift. Localized
higher amounts are likely with PWATs approaching 2.50". This
would break the daily max and approach the all-time high of
2.62" for the upper air site at OKX. The latter of which was set
August 19, 1955 when TS Dianne passed near the area. WPC has
the eastern half of the area under a marginal risk for excessive
rainfall, and the western half a slight risk. Thus, isolated to
scattered instances of flash flooding are expected across the
area.
In addition, a strong SE flow behind the front and a
strengthening vertical wind profile show large hodographs across
the area with helicity values above 250. Upper air sounding
profiles show a skinny CAPE, supporting slow rising updrafts for
heavy rainfall and a localized tornado threat. Winds will
likely gust up to 40 mph, highest across the south shore of LI
Friday afternoon and night. The cold front works passes east of
the area Saturday morning with drying conditions and
temperatures getting into the lower and middle 80s under a
westerly flow.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A dry period is expected in the long term, with temperatures
right around or below normal and plenty of sun. An upper level
trough lingers over the eastern US, while a broad surface low
remains well to our northeast. A few surface troughs or weak
cold frontal passages are possible through the middle of next
week. The current pattern will hold tropical air south of the
area, with dewpoints expected to be in the upper 50s to low 60s
for most the long term. With low moisture and weak lift, any of
the surface trough/weak cold frontal passages are expected to be
dry.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A stalled front will remain south of the area, pushing
northward tonight into Friday. A frontal system will approach
from the west late Friday.
IFR with showers expected much of the TAF period, becoming a
bit more widespread overnight. There could be some embedded
isolated thunderstorms late tonight into early Friday morning.
Confidence for TSRA has increased somewhat...so will include in
the TAF at this time. There may be a bit of a midday break
Friday with conditions improving to MVFR. SHRA/TSRA return late
Friday as the frontal system approaches from the west.
Torrential rain and gusty winds are likely with any TSRA
throughout the TAF period.
Winds will be out of the E/NE 10-15 kt. By Friday morning, winds
shift more SE and increase 15-20G25 kt. Gusts to 30kt possible
on Friday. Chance of higher gusts KJFK and KISP but will
reevaluate for TAFs as the system evolves. Stronger gusts are
also possible in the vicinity of any TSRA.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of category changes may be off by a few hours.
Occasional gusts up to 20 kt possible this afternoon.
Embedded isolated thunderstorms possible late tonight into early
Friday morning but timing may be off 1 or 2 hours.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
18Z Friday through Saturday morning: MVFR/IFR in TSRA. SE gust
25-30kt possible. Higher gusts possible in the vicinity of any
TSRA. LLWS likely for a brief period late Friday into Friday
night.
Saturday Afternoon through Tuesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Marginal small craft conditions have developed on the ocean
waters, and will continue into tonight and Friday morning. Have
issued a Small Craft Advisory from current time to 18Z Friday,
with the start of the Gale Watch.
As Post Tropical Cyclone Debby passes to our west, southerly
winds will be on the increase with the potential for gale force
gusts developing on the ocean waters and the Great South Bay
Friday afternoon. Thus, a gale watch is in effect for Friday
afternoon and night. Elsewhere, a SCA is in effect with
occasional gale force gusts still possible. Seas on the ocean
could build to 8 to 11 feet by Friday night. Winds and seas will
then subside on Saturday behind a cold front with a westerly
flow.
SCA conditions could linger on the ocean Saturday night with 5 ft
seas. Sunday through the rest of the forecast, conditions will
likely be below SCA with a weak pressure gradient over the area.
Please refer to the latest official forecast on Debby from the
National Hurricane Center.
&&
.HYDROLOGY...
Isolated to scattered flash flooding will be possible Friday
into Saturday morning, with the overall more likely period for
impacts being late Friday afternoon through Friday night.
Rainfall rates of mostly 1-2 inches per hour will be possible
during this time. Both river/stream flooding and urban/poor
drainage flooding will be possible given antecedent
rains/saturated grounds. The overall higher chances for flooding
will be across NE NJ, NYC, and the Lower Hudson Valley into
western CT where WPC maintains a slight risk of flash flooding.
There are no hydrologic concerns Saturday night through the middle
of next week with dry conditions expected.
&&
.TIDES/COASTAL FLOODING...
A moderate risk for rip current development is expected today,
increasing to a high risk on Friday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Risk for Rip Currents from Friday morning through Friday
evening for NYZ075-080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory from 11 AM Friday to 6 AM EDT Saturday
for ANZ331-332-335-338-340.
Gale Watch from Friday afternoon through late Friday night for
ANZ345-350-353-355.
Small Craft Advisory until 2 PM EDT Friday for ANZ350-353-355.
&&
SYNOPSIS...JT/DW
NEAR TERM...MET/DW
SHORT TERM...DW
LONG TERM...JT
AVIATION...IRD
MARINE...MET/JT/DW
HYDROLOGY...JT/DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 8, 4:29 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New York NY 429 AM EDT Thu Aug 8 2024 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-090830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 429 AM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for isolated to scattered instances of flash flooding late in the day Friday into Saturday morning, along with urban and poor drainage flooding. In addition, there is a marginal risk for severe weather for much of the area with the primary threat being damaging winds with a localized tornado threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-090830- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 429 AM EDT Thu Aug 8 2024 ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. There is the potential for isolated instances of flash flooding late in the day Friday into Saturday morning, along with urban and poor drainage flooding. In addition, there is a marginal risk for severe weather for much of the area with the primary threat being damaging winds with a localized tornado threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ345-350-353-355-090830- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 429 AM EDT Thu Aug 8 2024 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-090830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- 429 AM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:56 AM EDT | Gale Watch | OKX | 12 hr | |
| Aug 8, 3:56 AM EDT | Small Craft Advisory | OKX | 26 hr | |
| Aug 8, 3:34 PM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 28 hr |
| Aug 8, 4:33 PM EDT | High Surf Advisory | OKX | Kings, Nassau, Queens, Suffolk | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.